# SDR 98ZZZX1260

- Difficulty date: January 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Bell 206L-1
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Packing
- Part number: L15231487
- Condition: Leaking
- Location: Quill
- Component: 206040004101
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER ASSEMBLY OF TRANSMISSION AFTER 4,500 HOUR OVERHAUL AT PRESSURE CHECK, FOUND THE L-1523-1487 O-RING PACKING CHANGED APPROX 4 TIMES TO STOP THE INPUT QUILL FROM LEAKING.  UPON EXAMINATION OF SEVERAL NEW PACKINGS, FOUND SOME PACKING APPROX 0.022 INCH THICKER THAN THE PACKING THAT LEAKED.  INSTALLED THE THICKER PACKING, THE LEAK STOPPED.  SUBMITTER STATED HAVE HAD THIS PROBLEM WITH 3 OTHER TRANSMISSIONS.  WHEN USING THE THICKER PACKING, THE LEAK STOPS.
